- Open Access
RETRACTED ARTICLE: Landesman-Lazer type condition for second-order differential equations at resonance with impulsive effects
© Li and Zheng; licensee Springer. 2014
- Received: 10 June 2014
- Accepted: 5 August 2014
- Published: 9 September 2014
The Retraction Note to this article has been published in Advances in Difference Equations 2015 2015:204
In this paper, we study the existence of periodic solutions of second-order impulsive differential equations at resonance. We prove the existence of periodic solutions under a generalized Landesman-Lazer type condition by using the variational method. The impulses can generate a periodic solution.
- impulsive differential equations
- Landesman-Lazer type condition
- variational method
where , is a Carathéodory function, , , and is continuous for every j.
Throughout this paper, we give the following fundamental assumptions.
() There exists such that , for a.e. and for all .
We now can state the main theorem of this paper.
Theorem 1.1 Assume that the conditions (), (), and () hold. Then problem (1.1) has at least one 2π-periodic solution.
where are constants. Hence, .
From Theorem 1.1, we obtain the following result.
Corollary 1.2 Assume that we have the conditions (), (1.4), and the following.
hold. Then problem (1.1) has at least one 2π-periodic solution.
Moreover, we have the following corollary.
Corollary 1.3 Assume that we have the conditions () and the following.
holds. Then problem (1.2) has at least one 2π-periodic solution.
A simple example illustrates it. Thus condition () generalizes condition (1.3). Hence, our results improve the related results in the literature mentioned above. Moreover, since we consider the problem with impulses, Theorem 1.1 is also a complement of the pioneering works.
which is impossible. Hence, problem (1.2) may have no solution if the condition () is not satisfied. However, as long as () holds, problem (1.1) will have at least one periodic solution. Therefore, the impulses can generate a periodic solution.
The rest of the paper is organized as follows. In Section 2, we shall state some notations, some necessary definitions, and a saddle theorem due to Rabinowitz. In Section 3, we shall prove Theorem 1.1.
In the following, we introduce some notations and some necessary definitions.
Now, we have the following lemma.
Lemma 2.1 If is a critical point of φ, then x is a 2π-periodic solution of (1.1).
The proof of Lemma 2.1 is similar to Lemma 2.1 in , so we omit it.
We say that φ satisfies (PS) if every sequence for which is bounded in ℝ and (as ) possesses a convergent subsequence.
There exists a bounded neighborhood D of 0 in and a constant α such that ;
there exists a constant such that ;
φ satisfies (PS).
Then the functional φ has a critical point in H.
In this section, we first show that the functional φ satisfies the Palais-Smale condition.
Lemma 3.1 Assume that the conditions (), (), and () hold. Then φ defined by (2.1) satisfies (PS).
where (). (Different subsequences of correspond to different and .)
where θ satisfies and .
which implies in H. It shows that φ satisfies (PS). □
Now, we can give the proof of Theorem 1.1.
which is a contradiction to ().
Then (3.18) holds.
and φ is bounded on bounded sets.
Hence, φ is bounded on bounded sets of H.
Up to now, the conditions (a) and (b) of Theorem 2.2 are satisfied. According to Lemma 3.1, (c) is also satisfied. Hence, by Theorem 2.2, (1.1) has at least one solution. This completes the proof. □
The authors would like to express their thanks to the editor of the journal and the referees for their carefully reading of the first draft of the manuscript and making many helpful comments and suggestions which improved the presentation of the paper.
- Lazer AC: On Schauder’s fixed point theorem and forced second order nonlinear oscillations. J. Math. Anal. Appl. 1968, 21: 421-425. 10.1016/0022-247X(68)90225-4MathSciNetView ArticleMATHGoogle Scholar
- Lazer AC, Leach DE: Bounded perturbations of forced harmonic oscillators at resonance. Ann. Mat. Pura Appl. 1969, 82(4):49-68.MathSciNetView ArticleMATHGoogle Scholar
- Landesman EM, Lazer AC: Nonlinear perturbations of linear elliptic boundary value problems at resonance. J. Math. Mech. 1970, 19: 60-623.MathSciNetMATHGoogle Scholar
- Lakshmikantham V, Bainov DD, Simeonov PS: Theory of Impulsive Differential Equations. World Scientific, Singapore; 1989.View ArticleMATHGoogle Scholar
- Bogun I: Existence of weak solutions for impulsive p -Laplacian problem with superlinear impulses. Nonlinear Anal., Real World Appl. 2012, 13(6):2701-2707. 10.1016/j.nonrwa.2012.03.014MathSciNetView ArticleMATHGoogle Scholar
- Ding W, Qian D: Periodic solutions for sublinear systems via variational approach. Nonlinear Anal., Real World Appl. 2010, 11(4):2603-2609. 10.1016/j.nonrwa.2009.09.007MathSciNetView ArticleMATHGoogle Scholar
- Zhang Z, Yuan R: An application of variational methods to Dirichlet boundary value problem with impulses. Nonlinear Anal., Real World Appl. 2010, 11(1):155-162. 10.1016/j.nonrwa.2008.10.044MathSciNetView ArticleMATHGoogle Scholar
- Nieto JJ, O’Regan D: Variational approach to impulsive differential equations. Nonlinear Anal., Real World Appl. 2009, 10(2):680-690. 10.1016/j.nonrwa.2007.10.022MathSciNetView ArticleMATHGoogle Scholar
- Zhang H, Li Z: Variational approach to impulsive differential equations with periodic boundary conditions. Nonlinear Anal., Real World Appl. 2010, 11(1):67-78. 10.1016/j.nonrwa.2008.10.016MathSciNetView ArticleMATHGoogle Scholar
- Zhang X, Meng Q: Nontrivial periodic solutions for delay differential systems via Morse theory. Nonlinear Anal. 2011, 74(5):1960-1968. 10.1016/j.na.2010.11.003MathSciNetView ArticleMATHGoogle Scholar
- Tomiczek P: The Duffing equation with the potential Landesman-Lazer condition. Nonlinear Anal. 2009, 70(2):735-740. 10.1016/j.na.2008.01.006MathSciNetView ArticleMATHGoogle Scholar
- Mawhin J, Willem M: Critical Point Theory and Hamiltonian Systems. Springer, Berlin; 1989.View ArticleMATHGoogle Scholar
- Rabinowitz PH CBMS Reg. Conf. Ser. in Math. 65. In Minmax Methods in Critical Point Theory with Applications to Differential Equations. Am. Math. Soc., Providence; 1986.View ArticleGoogle Scholar
- Fučík S: Solvability of Nonlinear Equations and Boundary Value Problems. D. Reidel Publ. Company, Holland; 1980.MATHGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly credited.